MAUDE Adverse Event Report: WARSAW ORTHOPEDICS ELEVATE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

WARSAW ORTHOPEDICS ELEVATE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 8880923
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent transforaminal lumbar interbody fusion at l3/4 due to lumbar spinal canal stenosis.Intra-op, the connection part of peek part and titanium part of the cage was found to be broken.Fragments remained inside the patient.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: device evaluation: visually confirmed -03 peek upper component ears broken off and not returned for analysis.Optical and microscopic examination did not identify damage to the nose of the -03 peek upper component.Implant as-received with -03 peek component raised slightly above the nose of the implant.Optical and microscopic examination of the implant identified very light surface marks on the peek scallop features of the -03 peek component, consistent with axial loading of the -03 peek component during attempted intra operative insertion and subsequent fracture of the implant.It was also noted that in its as returned state the screw that expands the spacer was not fully closed.If the spacer is attempted to be installed in this position the likely hood of the ears being broken increases.If information is provided in the future, a supplemental report will be issued.

Brand Name
ELEVATE SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key7150441
Report Number1030489-2017-02573
Device Sequence Number1173907
Product Code MAX
UDI-Device Identifier00643169430785
UDI-Public00643169430785
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2024
Device Catalogue Number8880923
Device Lot Number0514656W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2018
Initial Date Received by Manufacturer 11/30/2017
Supplement Date Received by Manufacturer02/03/2018
Initial Report FDA Received Date12/28/2017
Supplement Report FDA Received Date03/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1